Withdrawal syndrome takes place when an addicted person stops taking drugs or alcohol. People who cease their addition go through a withdrawal process known as detoxification. Detoxification is a difficult process and can cause the person to have both psychological and physical symptoms of anxiety, body tremors, aches, an inability to sleep, and sweating.
It usually takes a few hours after an individual stops taking ingesting drugs or drinking alcohol for withdrawal symptoms to begin. Withdrawal syndrome happens when a person quits quickly, or cold turkey. This may be a choice or it can be the consequence of circumstances that prevent a person from participating in their normal addictive behavior. The syndrome usually begins within 24 hours as the central nervous system tries to adjust to lack of the addictive substance. Symptoms of withdrawal syndrome can be more severe than a slow detoxification process. Extreme symptoms can include the following and may be fatal:
Lasting symptoms of withdrawal can last for weeks or months. Many substances can cause addition and in turn withdrawal; however alcohol, barbiturates, opiates, and stimulant addiction has proven to be very difficult to overcome and can result in withdrawal syndrome based on the severity of the addiction.
Since withdrawal syndrome can be very sever and cause very dangerous symptoms it is important to immediately seek medical attention if a person is suffering from withdrawal syndrome. After a person detoxes, it might be necessary for them to immediately seek addiction treatment to prevent a relapse. The recurrence of addiction and withdrawal syndrome is really very high if an abstinence program is not completed.